It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-15-2007, 09:17 AM   #1
Junior Member
(male)
 
Join Date: Nov 2006
Posts: 15
Empirin HB User
Heart acting strange due to Immunotherapy

Good day -

Approx. 3 months ago I had a bad reaction to bee sting immunotherapy.
I had a slight allergic reaction to the shots, so the allergist gave me Prednisone (80 mgs) and liquid Benadryl (can't remember the dosage); they also wanted to give me a shot of epipen, but I declined; this occured around 3:00pm. At approx. 8:00pm, after consuming a couple beers, my heart rate shot up to 120bpm - then I got stressed out and it went to 180bpm. I was feeling faint so I went to the hospital where they monitored me for 6 hours and released me (after an IV of Benadryl) - they did an EKG and said it looked fine. The Dr. said the problem was a 'rebound effect' from the bee sting shot.

Following this day, I started having what my Dr. described as panic attacks. He listened to my heart and said it sounded great. Also blood work came out fine last time it was checked. However, I was prescribed 25mg Atenolol once per day to control the release of adrenaline due to the "panic attacks." I took it for a month and suffered bad anxiety and sleep problems from it. Granted, I didn't have the rapid heart rates while on it. Due to the bad side effects, I stopped taking it (I reduced my dosage to half a pill once per day for 8 days, then stopped completely).

Now - a month later, I have been experiencing episodes of a rapid heart rate of 120BPM from time to time, a slight shortness of breath on occasion and nervousness. The triggers seem to be stress, exercise, sex, alchohol, etc. Sometimes the rate goes back to normal after a few minutes, other times it takes up to 6 hours! The only good thing is, it only happens once every 5 days or so, but it is still unnerving. I am allergic to bees and cold (maybe other things as well)

Can anyone shed some light? Are these merely panic attacks? Allergic reactions? Heart problems?

I have read that Immonotherapy and/or a bee sting can cause heart rhythym problems. I have also read that periodic heart rate problems (e.g., Atrial Fib.) can cause strokes. That is why I am concerned. I am an otherwise healthy 36 yo male with no previous problems prior to the immunotherapy.

Thanks!

Last edited by Empirin; 01-15-2007 at 09:40 AM.

 
Sponsors Lightbulb
   
Old 01-15-2007, 10:17 AM   #2
Senior Veteran
(female)
 
Join Date: Apr 2006
Location: california,usa
Posts: 519
Mari526 HB User
Post Re: Heart acting strange due to Immunotherapy

Hi Empirin,
Reading your post and your reference to alcohol made me think of the dehydrating effects of alcohol may be contributing to your symptoms. I think you should seriously look at your diet and eliminate any coffee, tea , sodas and alcohol , all these fluids can cause electrolyte imbalances or dehydration. I would not expect miracles overnight either give the diet change several weeks before coming to any conclusions.
I had severe heart palpitations many years ago and when tested my magnesium levels were extremely low. I totally eliminated the coffee I was drinking and my palpitations resolved.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
weakness & strange feeling in head scout316 Brain & Nervous System Disorders 58 04-24-2010 08:00 PM
About Immunotherapy MountainReader Allergies 6 07-08-2009 03:33 AM
Sublingual Immunotherapy (allergy drops) jenanoelle Allergies 14 04-09-2008 04:16 PM
Question for anyone who has ever had a heart attack or know you have a condition. ryleetn Heart Disorders 12 12-16-2007 07:51 AM
Calcium Channel Blockers linked to Breast Cancer and Heart Attacks ACE28 High & Low Blood Pressure 1 12-06-2006 04:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:01 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!